Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 45, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2010, 3:50 PM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2010, 3:50 PM EDT (19:50 UTC)
- Expired
- Jul 1, 2010, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2729 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
585 WUUS52 KMFL 011950 SVRMFL FLC021-012015- /O.NEW.KMFL.SV.W.0045.100701T1950Z-100701T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT THU JUL 1 2010 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF AVE MARIA...AND MOVING NORTHWEST AT 15 MPH. * THE STORM WILL AFFECT... AVE MARIA... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 2622 8133 2625 8157 2650 8156 2650 8128 TIME...MOT...LOC 1950Z 113DEG 11KT 2628 8138 $$ KOB
1 follow-up statement
424 WWUS52 KMFL 012011 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT THU JUL 1 2010 FLC021-012020- /O.EXP.KMFL.SV.W.0045.000000T0000Z-100701T2015Z/ COLLIER FL- 411 PM EDT THU JUL 1 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER COUNTY WILL EXPIRE AT 415 PM EDT... THUNDERSTORMS REMAIN IN THE AREA. ALTHOUGH THE THUNDERSTORM THAT PROMPTED THE WARMING HAS WEAKENED...FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. IN ADDITION...THUNDERSTORMS JUST EAST OF IMMOKALEE HAVE BEGUN TO STRENGTHEN AGAIN AND RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE FURTHER WARNINGS OR STATEMENTS. LAT...LON 2622 8133 2625 8157 2650 8156 2650 8128 TIME...MOT...LOC 2010Z 113DEG 11KT 2630 8144 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:01 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 1, 3:01 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 301 PM EDT THU JUL 1 2010 ...VERY WET START TO THE FOUR OF JULY WEEKEND WITH CONTINUE UNSETTLE WEATHER THROUGH THE FOUR OF JULY WEEKEND OVER SOUTH FLORIDA... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES HAS DEVELOPED EARLY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES. THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH ACROSS THE INTERIOR AREAS THIS AFTERNOON WHILE THE WEST COAST SEA BREEZE REMAINS NEAR OVER THE WESTERN METRO AREAS OF THE CWA...AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES. SO WILL CONTINUE TO KEEP LIKELY POPS OVER THE INTERIOR AND WEST COAST AREAS FOR THE AFTERNOON HOURS. THE LOCAL WRF MODEL IS INDICATING THAT A FEW SHOWERS AND THUNDERSTORMS COULD WORK BACK INTO THE EAST COAST METRO AREAS LATE THIS AFTERNOON INTO THIS EVENING ALONG THE OUTFLOW BOUNDARIES OF THE INTERIOR STORMS. THE LOCAL WRF MODEL ALSO SHOW THIS YESTERDAY AND IT HAPPEN. SO WILL KEEP SCATTERED POPS OVER THE METRO AREAS FOR THIS AFTERNOON...WITH ISOLATED POPS OVER THE EAST COASTAL AREAS. THE LATEST DERIVED SATELLITE IMAGES CONTINUE TO SHOW THAT THE 500 MB TEMPS ARE STILL PRETTY COLD WITH -8 TO -9C OVER SOUTH FLORIDA...DUE TO THE UPPER LEVEL LOW OVER THE FLORIDA STRAITS. SO WILL CONTINUE TO MENTION SOME STRONG STORMS OVER THE INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON INTO EARLY THIS EVENING. THE UPPER LEVEL LOW SHOULD WEAKEN TONIGHT...AS IT MOVES INTO CENTRAL CUBA. THIS WILL ALLOW A TROPICAL WAVE LOCATED OVER THE CENTRAL CARIBBEAN SEA TO MOVE TO THE WEST TO NORTHWEST AND CLIP SOUTH FLORIDA ON FRIDAY. THE LATEST SSMI SATELLITE IMAGES SHOW DEEP TROPICAL MOISTURE AHEAD OF THE WAVE THAT SHOULD MOVE INTO SOUTH FLORIDA ON FRIDAY WITH PWAT VALUES BETWEEN 2.1 AND 2.3 INCHES. THIS IS RUNNING CLOSE TO THE 2 STANDARD DEVIATIONS ABOVE THE NORMAL OF 1.7 INCHES FOR THIS TIME OF YEAR. THEREFORE...HAVE RAISE THE POPS ON FRIDAY TO LIKELY CAT FOR ALL AREAS EXCEPT DEFINITE OVER THE LAKE OKEECHOBEE AREA ALONG WITH LOCALLY HEAVY RAINFALL. ONCE THIS TROPICAL WAVE MOVES NORTH OF THE CWA FRIDAY NIGHT...A TROUGH OF LOW PRESSURE OVER NORTH FLORIDA WILL MOVE SOUTH AND STALL OVER LAKE OKEECHOBEE OR OVER SOUTH FLORIDA THIS WEEKEND. THIS WILL KEEP THE PWAT VALUES AROUND 2 INCHES...AND ALLOWED FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY THIS FOUR OF JULY WEEKEND. AT THIS TIME...IT LOOKS LIKE IT WILL BE THE DIURNAL SHOWER AND THUNDERSTORM ACTIVITY WITH LATE NIGHT AND MORNING ACTIVITY EACH COAST AND AFTERNOON AND EVENING ACTIVITY WEST COAST. .EXTENDED FORECAST... THE LATEST LONG RANGE MODELS ARE SHOWING THAT THE THROUGH OF LOW PRESSURE WILL WASH OUT EARLY NEXT WEEK OVER SOUTH FLORIDA...AS AN UPPER LEVEL LOW MOVES SOUTHEAST FROM THE MID ATLANTIC STATES INTO THE FLORIDA PENINSULA MIDDLE OF NEXT WEEK. THIS WILL KEEP THE WEATHER UNSETTLE OVER THE CWA FOR THE MIDDLE TO END OF NEXT WEEK. SO WILL KEEP THE SCATTERED POPS OVER THE CWA FOR THE MIDDLE TO END OF NEXT WEEK. && .MARINE... THE WINDS SPEEDS WILL REMAIN AT 5 TO 10 KNOTS TONIGHT THROUGH FRIDAY NIGHT. THE DIRECTION WILL BE SOUTHEAST TONIGHT...BEFORE GOING NORTHEAST FRIDAY MORNING THEN SOUTHERLY FRIDAY AFTERNOON WITH THE PASSAGE OF THE NORTHERN PORTION OF THE TROPICAL WAVE. THE WINDS WILL THEN REMAIN SOUTHEAST THIS WEEKEND AT LESS THAN 10 KNOTS. THE SEAS WILL REMAIN BELOW 6 FEET OVER BOTH THE ATLANTIC AND GULF WATERS. THERE COULD BE A SMALL WESTERLY SWELL OF 1 TO 2 FOOT IN THE GULF WATERS OF SOUTH FLORIDA LATE TONIGHT INTO FRIDAY MORNING. SO AT THIS TIME DO NOT EXPECT ANY PROBLEMS IN THE COASTAL WATERS OF SOUTH FLORIDA AND LAKE OKEECHOBEE THIS FOUR OF JULY WEEKEND. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE 35 PERCENT CRITICAL VALUE THROUGH THE FOUR OF JULY WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 77 90 / 30 70 40 50 FORT LAUDERDALE 80 90 79 90 / 30 60 30 40 MIAMI 79 91 78 91 / 30 70 40 50 NAPLES 76 91 75 90 / 40 70 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jul 1, 12:53 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1253 PM EDT THU JUL 1 2010 FLZ063-066>075-168-172>174-020930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1253 PM EDT THU JUL 1 2010 ...NUMEROUS THUNDERSTORMS THIS AFTERNOON WESTERN INTERIOR/LAKE REGION... ...FREQUENT LIGHTNING/GUSTY WINDS/SMALL HAIL WITH STRONGEST STORMS... ...HIGH AFTERNOON HEAT INDICES MAINLY SOUTHERN INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE WESTERN INTERIOR AND LAKE REGIONS THIS AFTERNOON, WITH SCATTERED STORMS EXPECTED ELSEWHERE. FREQUENT CLOUD TO SURFACE LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORM ACTIVITY. WIND: WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH EARLY THIS EVENING. HAIL: HAIL TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH EARLY THIS EVENING. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORM ACTIVITY THIS AFTERNOON, POTENTIALLY LEADING TO MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS. TEMPERATURES: THE COMBINATION OF HEAT AND HUMIDITY WILL ALLOW AFTERNOON HEAT INDEX VALUES TO APPROACH 105 DEGREES ACROSS THE SOUTHERN INTERIOR PORTION OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA ON FRIDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE REGION. OTHERWISE, THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Special weather statement, Jul 1, 2:11 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EDT THU JUL 1 2010
FLZ069-070-011900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
211 PM EDT THU JUL 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
COLLIER COUNTY FOR FREQUENT LIGHTNING...GUSTY WINDS FROM 40 T0 50
MPH...AND LOCALLY HEAVY RAINFALL...
AT 211 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED SEVERAL STRONG THUNDERSTORMS IN PROGRESS ACROSS WESTERN
COLLIER COUNTY. THE STRONGEST STORM WAS LOCATED NEAR WEST TOLL GATE
ON ALLIGATOR ALLEY. ALL ACTIVITY WAS MOVING WESTWARD AROUND 20 MPH.
THESE STORMS WILL AFFECT...
GOLDEN GATE ESTATES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE...
EAST NAPLES...
NORTH NAPLES...
PELICAN BAY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2627 8143 2589 8145 2590 8153 2592 8154
2591 8157 2592 8172 2597 8175 2598 8174
2599 8175 2603 8177 2604 8177 2615 8181
2632 8183
TIME...MOT...LOC 1809Z 107DEG 25KT 2616 8161
70/DDSpecial weather statement, Jul 1, 2:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT THU JUL 1 2010
FLZ069-070-075-011930-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY
FL-
251 PM EDT THU JUL 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
COLLIER AND NORTHERN MAINLAND MONROE COUNTIES FOR FREQUENT
LIGHTNING...GUSTY WINDS FROM 40 T0 50 MPH...AND LOCALLY HEAVY
RAINFALL...
AT 251 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM 6 MILES EAST OF CHOKOLOSKEE...MOVING NORTHWEST
AT 15 MPH.
THIS STORM WILL AFFECT...
CHOKOLOSKEE...
OCHOPEE...
EVERGLADES CITY...
CARNESTOWN...
COPELAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2604 8132 2581 8114 2570 8130 2574 8134
2576 8134 2576 8137 2579 8139 2581 8138
2581 8135 2582 8135 2587 8147 2589 8148
2588 8149 2591 8153
TIME...MOT...LOC 1849Z 140DEG 12KT 2583 8129
70/DDSpecial weather statement, Jul 1, 3:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT THU JUL 1 2010
FLZ069-070-075-012000-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY
FL-
324 PM EDT THU JUL 1 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
MAINLAND MONROE AND CENTRAL COLLIER COUNTIES FOR FREQUENT
LIGHTNING...GUSTY WINDS FROM 40 T0 50 MPH...AND LOCALLY HEAVY
RAINFALL...
AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED SEVERAL STRONG THUNDERSTORMS AFFECTING NORTHERN MAINLAND
MONROE AND CENTRAL COLLIER COUNTIES. THE STRONGEST ACTIVITY WAS
LOCATED NEAR COPELAND. ALL STORMS WERE MOVING NORTHWESTWARD AROUND
10 MPH.
THESE STORMS WILL AFFECT...
ROCK ISLAND...
FAKAHATCHEE STRAND STATE PRESERVE...
CAPE ROMANO AQUATIC PRESERVE...
PORT OF THE ISLANDS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2627 8140 2606 8097 2569 8119 2579 8138
2579 8139 2581 8138 2581 8135 2585 8138
2581 8142 2583 8143 2584 8140 2585 8141
2587 8147 2589 8148 2585 8150 2587 8152
2591 8163
TIME...MOT...LOC 1919Z 116DEG 11KT 2599 8141
70/DDThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 1, 1:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 1, 2:11 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jul 1, 2:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jul 1, 3:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 1, 3:24 PM EDT | Special Weather Statement | MFL | Collier | 36 min |
| Jul 1, 3:57 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Jul 1, 4:25 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Jul 1, 4:30 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.